Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 137, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2017, 7:25 PM CDT for 5 counties in Mississippi. It was in force for 65 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2017, 7:25 PM CDT (00:25 UTC)
- Expired
- Mar 27, 2017, 8:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Leake County, MS, Madison County, MS, Rankin County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 12 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 7:28 PM CDT | TSTM WND DMG | 6 Ese Madison, MS | A TREE WAS DOWNED AND A FENCE WAS KNOCKED OVER IN THE MARBLEHEAD SUBDIVISION. |
| Mar 27, 7:35 PM CDT | TSTM WND DMG | 1 Ese Brandon, MS | TREES DOWN ALONG HWY 471. |
| Mar 27, 7:37 PM CDT | TSTM WND DMG | 1 Wsw Brandon, MS | RADIO ANTENNA FROM BRANDON FIRE STATION #1 BLOWN DOWN . |
| Mar 27, 7:37 PM CDT | TSTM WND DMG | 2 S Brandon, MS | TREE FELL ON 2 CARS ON WINDSOR BLVD. |
| Mar 27, 7:38 PM CDT | TSTM WND DMG | 1 Nw Brandon, MS | A TREE FELL ACROSS WOODBRIDGE RD IN THE CROSSGATES SUBDIVISION. |
| Mar 27, 7:38 PM CDT | TSTM WND DMG | 2 Ese Brandon, MS | TREE ON POWERLINE ON DOGWOOD DRIVE . |
| Mar 27, 7:38 PM CDT | TSTM WND GST 60 | Brandon, MS | PEA SIZE HAIL OBSERVED. . |
| Mar 27, 7:40 PM CDT | TSTM WND DMG | Brandon, MS | A SMALL TREE WAS DOWNED AT HIGHPOINTE APARTMENTS. |
| Mar 27, 7:41 PM CDT | TSTM WND DMG | 1 S Brandon, MS | TREES WERE DOWNED ONTO UTILITY EQUIPMENT OFF W JASPER ST AND BRENMAR ST IN BRANDON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 1:54 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1116 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.2
The text
As transmitted.
017
WUUS54 KJAN 280025
SVRJAN
MSC079-089-121-123-129-280130-
/O.NEW.KJAN.SV.W.0137.170328T0025Z-170328T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
725 PM CDT MON MAR 27 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southwestern Leake County in central Mississippi...
Rankin County in central Mississippi...
Northwestern Smith County in central Mississippi...
Scott County in central Mississippi...
Southeastern Madison County in central Mississippi...
* Until 830 PM CDT
* At 725 PM CDT, a severe thunderstorm was located near Richland,
moving east at 50 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* This severe thunderstorm will be near,
Brandon around 735 PM CDT.
Fannin around 740 PM CDT.
Pelahatchie around 750 PM CDT.
Leesburg around 755 PM CDT.
Morton and Branch around 800 PM CDT.
Pulaski and Forkville around 805 PM CDT.
Forest, Harperville and Hillsboro around 815 PM CDT.
Other locations impacted by this severe thunderstorm include
Polkville, Lena, Walnut Grove and Redwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3205 9002 3239 9008 3240 9007 3240 9008
3259 9012 3285 8949 3218 8939
TIME...MOT...LOC 0025Z 258DEG 42KT 3228 9016
HAIL...1.75IN
WIND...70MPH
$$
173 follow-up statements
442
WWUS54 KJAN 280048
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
748 PM CDT MON MAR 27 2017
MSC129-280058-
/O.CAN.KJAN.SV.W.0137.000000T0000Z-170328T0130Z/
Smith MS-
748 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SMITH COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
central Mississippi.
LAT...LON 3215 9003 3239 9007 3241 9007 3252 9009
3285 8949 3230 8941
TIME...MOT...LOC 0048Z 254DEG 42KT 3236 8986
$$
MSC079-089-121-123-280130-
/O.CON.KJAN.SV.W.0137.000000T0000Z-170328T0130Z/
Leake MS-Rankin MS-Scott MS-Madison MS-
748 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN LEAKE...EASTERN RANKIN...SCOTT AND SOUTHEASTERN
MADISON COUNTIES...
At 748 PM CDT, a severe thunderstorm was located near Pelahatchie, or
10 miles northeast of Brandon, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Leesburg around 755 PM CDT.
Morton and Branch around 800 PM CDT.
Forkville around 805 PM CDT.
Forest, Harperville and Hillsboro around 815 PM CDT.
Other locations impacted by this severe thunderstorm include Lena,
Walnut Grove and Redwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3215 9003 3239 9007 3241 9007 3252 9009
3285 8949 3230 8941
TIME...MOT...LOC 0048Z 254DEG 42KT 3236 8986
HAIL...1.00IN
WIND...60MPH
$$
17801
WWUS54 KJAN 280109
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
809 PM CDT MON MAR 27 2017
MSC089-121-280118-
/O.CAN.KJAN.SV.W.0137.000000T0000Z-170328T0130Z/
Rankin MS-Madison MS-
809 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANKIN AND
SOUTHEASTERN MADISON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
central Mississippi.
LAT...LON 3222 8973 3272 8973 3285 8949 3230 8941
TIME...MOT...LOC 0108Z 247DEG 44KT 3249 8958
$$
MSC079-123-280130-
/O.CON.KJAN.SV.W.0137.000000T0000Z-170328T0130Z/
Leake MS-Scott MS-
809 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN LEAKE AND SCOTT COUNTIES...
At 808 PM CDT, a severe thunderstorm was located near Hillsboro, or
near Harperville, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Tuscola around 815 PM CDT.
Other locations impacted by this severe thunderstorm include Lena,
Walnut Grove and Redwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3222 8973 3272 8973 3285 8949 3230 8941
TIME...MOT...LOC 0108Z 247DEG 44KT 3249 8958
HAIL...1.00IN
WIND...60MPH
$$
17712
WWUS54 KJAN 280121
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
821 PM CDT MON MAR 27 2017
MSC079-123-280131-
/O.EXP.KJAN.SV.W.0137.000000T0000Z-170328T0130Z/
Leake MS-Scott MS-
821 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEAKE AND SCOTT
COUNTIES WILL EXPIRE AT 830 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 900 PM CDT for
central Mississippi.
LAT...LON 3222 8973 3272 8973 3285 8949 3230 8941
TIME...MOT...LOC 0121Z 258DEG 42KT 3252 8943
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:43 PM CDT, 42 minutes earlier.
Area forecast discussion, Mar 27, 6:43 PM CDT, 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 643 PM CDT Mon Mar 27 2017 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Isold tsra wl cont mainly along and south of I-20 through 02Z. Additional isold tsra wl be psbl tonight north of I-20 as a weak cold front drifts into the area. Otherwise, MVFR cigs are expected to develop and lower to IFR by 11Z again, especially across the southern half of the area. Conds wl improve to VFR areawide by 17Z. Isold shra/tsra are expected Wednesday. /22/ && .DISCUSSION... Rest of today through Tuesday: Numerous showers and thunderstorms are ongoing across the CWA with a few storms reaching severe criteria. Latest water vapor imagery shows a mid/upper level shortwave over SW Missouri with the trough axis extending down the MS river valley. Current SPC mesoanalysis has anywhere from 1000-2000 J/kg of MLCAPE across the region with moderate to steep 6.5-7 C mid level lapse rates in conjunction with 30-40 kts of effective bulk shear. This will help to maintain a severe thunderstorm threat across the majority of the area with the main threats being large hail (some of which could exceed golf ball size in the strongest storms) and damaging winds. Shear remains weak, especially in the low levels, and LCL heights are relatively high so any tornado threat will remain isolated to the strongest storms at best. The best potential for severe weather will be along and north of the I-20 corridor through the early evening hours, however severe storms are possible across the entire area. Storms will tend to weaken into the evening as instability wanes and the best forcing for ascent continues to pull out to the north and east. Scattered shower and isolated storm potential will remain during the evening in the NW where the lingering frontal boundary will become quasi-stationary. Otherwise, fog potential will return in a moist boundary layer, especially across the SE and in the fog prone areas. Added mention in the forecast, but left it out of the HWO for now as confidence is not high enough at the moment. For Tuesday, a lingering boundary across central MS will keep a warm and moist airmass in place. Daytime heating will allow for weak to moderate destabilization but with weak lapse rates and no source for forcing any storms that develop will be isolated to scattered at best. No severe weather is expected with this activity, although a strong storm or two cannot be ruled out. /TW/ Tuesday Night through Monday: The active weather pattern will continue through this work week and the upcoming weekend as a parade of upper lows dig into the Desert Southwest and move east across the country. The next period to watch for the ArkLaMiss region specifically will be late Wednesday night through Thursday night. A deepening low pressure system over the Southern High Plains on Wednesday will lift toward Missouri by Thursday night. While the finer details of this system may change, the current thinking is that an MCS will approach northeast Louisiana and southeast Arkansas by late Wednesday night but should be weakening as it enters our area and outruns the best instability. Warm, moist advection will continue across our region through the day Thursday with dew points climbing into the mid 60s and around 1000-1500 J/kg of MLCAPE developing by the afternoon. An additional round of convection is expected to develop under these conditions before a cold front sweeps in with drier and cooler air Thursday night. At this time, all modes of severe weather look possible during the day Thursday with an increasing heavy rain threat before the cold front moves through. The next system looks to take shape by late in the weekend and will possibly bring another round of severe thunderstorms through the region some time Sunday into Monday. Be sure to tune in for updates throughout the week as the details come into better focus for these next few rounds of severe weather. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 64 83 63 87 / 51 25 9 2 Meridian 63 82 61 86 / 39 26 8 3 Vicksburg 65 82 63 86 / 36 24 9 5 Hattiesburg 63 83 63 86 / 24 22 6 2 Natchez 65 83 64 85 / 21 23 9 8 Greenville 60 78 62 83 / 43 17 14 3 Greenwood 61 79 62 85 / 62 21 13 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/NF/22
Hazardous weather outlook, Mar 27, 3:46 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 346 PM CDT Mon Mar 27 2017 ARZ074-LAZ007-024-026-MSZ060-061-064-066-072>074-282100- Ashley-Morehouse-Catahoula-Concordia-Adams-Franklin MS- Jefferson Davis-Jones-Marion-Lamar-Forrest- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and south central Mississippi. .DAY ONE...Today through Tuesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight Isolated severe storms possible with damaging winds and hail up to the size of quarters. (www.weather.gov/images/jan/graphicast/image.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. ARZ075-MSZ018-282100- Chicot-Bolivar- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of southeast Arkansas, and northwest Mississippi. .DAY ONE...Today and Tuesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly through the rest of this afternoon Severe storms possible with damaging winds, hail up to the size of golf balls, and a tornado can not be ruled out. (www.weather.gov/images/jan/graphicast/image*.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image*.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. LAZ008-009-015-016-023-025-MSZ019-034>059-062-063-065-282100- West Carroll-East Carroll-Richland-Madison LA-Franklin LA-Tensas- Sunflower-Washington-Humphreys-Holmes-Attala-Winston-Noxubee- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Lincoln-Lawrence-Covington- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northwest Mississippi, and south central Mississippi. .DAY ONE...Today and Tuesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight Severe storms possible with damaging winds, hail up to the size of golf balls, and a tornado can not be ruled out. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. MSZ026-028>033-282100- Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tuesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight Severe storms expected with damaging winds, golf ball size hail, and a tornado or two possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. MSZ025-027-282100- Leflore-Carroll- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Today and Tuesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly through the rest of this afternoon Severe storms expected with damaging winds, golf ball size hail, and a tornado or two possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. 1 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Mar 27, 6:08 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
608 PM CDT MON MAR 27 2017
MSZ058-280015-
Clarke MS-
608 PM CDT MON MAR 27 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLARKE COUNTY UNTIL 715
PM CDT...
At 608 PM CDT, Meteorologists were tracking a strong thunderstorm
over Barnett, or 12 miles west of Quitman, moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Goodwater around 625 PM CDT.
Quitman around 640 PM CDT.
De Soto around 645 PM CDT.
Crandall around 710 PM CDT.
Other locations impacted by this storm include Pachuta and Shubuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3190 8847 3189 8848 3185 8868 3192 8891
3211 8891 3206 8845
TIME...MOT...LOC 2308Z 283DEG 19KT 3202 8893
GRGLocal storm report, Mar 27, 6:12 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 SSW BAY SPRINGS 31.95N 89.29W
03/27/2017 E1.00 INCH JASPER MS PUBLIC
HAIL AS LARGE AS A QUARTER.
&&
JPMLocal storm report, Mar 27, 6:37 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 4 SSE NEWELLTON 32.01N 91.22W
03/27/2017 TENSAS LA PUBLIC
ABOUT A DOZEN POWER POLES AND SEVERAL TREES
KNOCKED DOWN AROUND LAKE ST JOSEPH SOUTH OF
NEWELLTON, LA.
&&
JPMLocal storm report, Mar 27, 7:00 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 ESE HEIDELBERG 31.88N 88.97W
03/27/2017 E1.00 INCH JASPER MS LAW ENFORCEMENT
QUARTERS MIXED WITH DIME SIZE. .
&&
NWS JACKSON MS
IRIS SYSTEMLocal storm report, Mar 27, 7:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
713 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 NW HEIDELBERG 31.91N 89.01W
03/27/2017 U1.00 INCH JASPER MS PUBLIC
.
&&
NWS JACKSON MS
IRIS SYSTEMSpecial weather statement, Mar 27, 7:25 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 725 PM CDT MON MAR 27 2017 MSZ066-280130- Jones MS- 725 PM CDT MON MAR 27 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JONES COUNTY UNTIL 830 PM CDT... At 725 PM CDT, Meteorologists were tracking a strong thunderstorm near Ellisville, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Ellisville around 730 PM CDT. Laurel around 735 PM CDT. Tuckers Crossing around 755 PM CDT. Sandersville around 810 PM CDT. Mill Creek around 825 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3157 8930 3172 8932 3182 8894 3157 8894 TIME...MOT...LOC 0025Z 263DEG 16KT 3167 8925 22
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 41 min |
| Mar 27, 7:25 PM CDT | Special Weather Statement | JAN | Jones | 65 min |
| Mar 27, 7:27 PM CDT | Special Weather Statement | JAN | Jones | 63 min |
| Mar 27, 9:26 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 7 min |
| Mar 27, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 12 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.